Alert archive / Georgia / Freeze Warnings in 2018
Freeze Warning 14, NWS Atlanta, GA
NWS Atlanta, GA issued this freeze warning at Nov 10, 2018, 10:24 AM EST for 49 counties in Georgia. It took effect at Nov 10, 2018, 9:00 PM EST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2018, 10:24 AM EST (15:24 UTC)
- In effect from
- Nov 10, 2018, 9:00 PM EST
- Expired
- Nov 11, 2018, 10:00 AM EST
- In force
- 13 hr
- Issued by
- NWS Atlanta, GA
All 49 counties
Banks County, GA, Barrow County, GA, Bartow County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Gwinnett County, GA, Hall County, GA, Haralson County, GA, Heard County, GA, Henry County, GA, Jackson County, GA, Lumpkin County, GA, Madison County, GA, Meriwether County, GA, Murray County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Rockdale County, GA, Spalding County, GA, Towns County, GA, Troup County, GA, Union County, GA, Walker County, GA, Walton County, GA, White County, GA, Whitfield County, GA, Wilkes County, GA
The radar
The Atlanta radar (KFFC), 80 km from the middle of the area, began a volume at 15:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 3.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1249 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -210 m²/s²
- 0-3 km storm-relative helicity
- -88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
783 WWUS72 KFFC 101524 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 1024 AM EST Sat Nov 10 2018 GAZ001>009-011>016-019>021-030-031-041-042-102330- /O.EXP.KFFC.FZ.W.0013.000000T0000Z-181110T1500Z/ /O.UPG.KFFC.FZ.A.0012.181111T0200Z-181111T1500Z/ /O.NEW.KFFC.FZ.W.0014.181111T0200Z-181111T1500Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Polk-Paulding-Haralson-Carroll- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, and Carrollton 1024 AM EST Sat Nov 10 2018 ...THIS MORNINGS FREEZE WARNING HAS EXPIRED... && $$ GAZ022>025-027-032>039-043>048-052>057-066>068-102330- /O.UPG.KFFC.FZ.A.0012.181111T0200Z-181111T1500Z/ /O.NEW.KFFC.FZ.W.0014.181111T0200Z-181111T1500Z/ Forsyth-Hall-Banks-Jackson-Madison-Cobb-North Fulton-Gwinnett- Barrow-Clarke-Oconee-Oglethorpe-Wilkes-Douglas-South Fulton- DeKalb-Rockdale-Walton-Newton-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Troup-Meriwether-Pike- Including the cities of Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, and Griffin 1024 AM EST Sat Nov 10 2018 ...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST SUNDAY... The National Weather Service in Peachtree City has issued a Freeze Warning, which is in effect from 9 PM this evening to 10 AM EST Sunday. The Freeze Watch is no longer in effect. * TEMPERATURES...Upper 20s to lower 30s. * TIMING...9 PM EST this evening through 10 AM EST Sunday. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. * Locations...North Georgia and parts of west central Georgia, along and north of a line from LaGrange to Griffin to Covington to Washington. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
3 follow-up statements
967 WWUS72 KFFC 101951 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 251 PM EST Sat Nov 10 2018 GAZ001>009-011>016-019>025-027-030>039-041>048-052>057-066>068- 110400- /O.CON.KFFC.FZ.W.0014.181111T0200Z-181111T1500Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Troup- Meriwether-Pike- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, and Griffin 251 PM EST Sat Nov 10 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST SUNDAY... * TEMPERATURES...Upper 20s to lower 30s. * TIMING...9 PM EST this evening through 10 AM EST Sunday. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. * Locations...North Georgia and parts of west central Georgia, along and north of a line from LaGrange to Griffin to Covington to Washington. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
758 WWUS72 KFFC 110213 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 913 PM EST Sat Nov 10 2018 GAZ001>009-011>016-019>025-027-030>039-041>048-052>057-066>068- 111015- /O.CON.KFFC.FZ.W.0014.000000T0000Z-181111T1500Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Troup- Meriwether-Pike- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, and Griffin 913 PM EST Sat Nov 10 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... * TEMPERATURES...Upper 20s to lower 30s. * TIMING...Through 10 AM EST Sunday. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. * Locations...North Georgia and parts of west central Georgia, along and north of a line from LaGrange to Griffin to Covington to Washington. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
412 WWUS72 KFFC 110905 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 405 AM EST Sun Nov 11 2018 GAZ001>009-011>016-019>025-027-030>039-041>048-052>057-066>068- 111500- /O.CON.KFFC.FZ.W.0014.000000T0000Z-181111T1500Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Troup- Meriwether-Pike- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, and Griffin 405 AM EST Sun Nov 11 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * TEMPERATURES...Upper 20s to around freezing. * TIMING...Through 10 AM EST Sunday. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. * Locations...North Georgia and parts of west central Georgia, along and north of a line from LaGrange to Griffin to Covington to Washington. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Nov 10, 6:50 AM EST, 3 hours 34 minutes earlier.
Area forecast discussion, Nov 10, 6:50 AM EST, 3 hours 34 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 650 AM EST Sat Nov 10 2018 .UPDATE... 12z Aviation update below. Baker && .PREV DISCUSSION... /Issued 407 AM EST Sat Nov 10 2018/ SHORT TERM /Today through Sunday/... Blustery start to the weekend in post cold front regime as enhanced NW gradient winds usher in a strong ridge of high pressure. Winds should gradually decrease by afternoon and some lingering cold advection stratocu across parts of the north should scatter out later this morning to allow for mostly sunny but chilly day. Highs will struggle to reach the 50 deg mark in the NW half of the CWA. Continued Freeze Watch for tonight into Sunday morning for much of north GA and parts of west central, given expected upper 20s to lower 30s. Sunday will continue to be abnormally cold with highs still about 15 deg below climo (low to mid 50s) as the aforementioned high quickly slides eastward and starts to build in a CAD wedge as we transition into the long term. Progged thermal columns indicate mid-level moisture return by the afternoon so will gradually get some alto clouds building in and introduced a slight chance for showers in the SW. If you can stand the cooler temps, the weekend will definitely be a lot more pleasant than the start of the work week. Baker && .LONG TERM /Sunday Night through Friday/... A shift to a wetter pattern will be underway to begin the extended period. On Sunday night, the high pressure driving the cold, dry pattern in the short term will shift eastward into the Atlantic. Meanwhile, a surface low will develop in the western Gulf of Mexico and begin to push northeastward. Moisture ahead of the surface low will progressively move into the forecast area beginning on Sunday. Cloud coverage will continue to increase on Sunday night and into Monday, at which point overcast skies are expected throughout the day. Rain chances will similarly increase from the southwest to the northeast on Sunday night into Monday and PoPs in the 80-90% range are anticipated area-wide by Monday afternoon. CAD wedge will build in across northern Georgia on Monday, so high temperatures are capped in the mid 40s across north Georgia at that time. The surface low will move northeastward across Georgia on Monday night and into Tuesday morning. As it does, the moisture associated with the low will contribute to deep moisture ahead of a deepening longwave trough associated with an upper-level closed low in south-central Canada. This trough and an associated surface cold front will drop into the midwestern states and as far south as southeastern Texas at this time. In the deep moisture and southwesterly flow ahead of this trough, we will see continued rainfall throughout our region on Monday night and into the daytime on Tuesday. With daytime temperatures only ranging from the mid 40s to upper 50s on Monday and Tuesday, instability will be limited and thunder is therefore not expected at this time. Overall, widespread rainfall amounts of 2 to 3 inches are anticipated throughout the region from this system. GFS and ECMWF models are a bit inconsistent on when the front and associated precipitation will clear the area to the southeast. For now, GFS is faster and moves the cold front through by Tuesday evening, while the ECMWF moves it out about 6 hours later in the early morning hours Wednesday. Some uncertainty also still exists regarding the timing of drying behind the frontal passage and if any wraparound precipitation will linger behind the front. For now it does not appear that any lingering precipitation will coincide with subfreezing temperatures but this will need to be monitored over the next few days for the potential for frozen precipitation far northeast Georgia. After the passage of the cold front, another surface high will build into the southeastern CONUS which will promote colder and drier than average conditions from Wednesday through the end of the extended period. King && .AVIATION... 12Z Update... Aside from a few cold advection stratocu still hanging around in post frontal regime, expect mostly clear conditions. Enhanced gradient NW winds at 10-14 kts gusting 18-22 kts. Should lessen some by afternoon and a shift NE to east by about 04/05z this evening. Late period increase in alto deck from SW for Sunday afternoon. //ATL Confidence...12Z Update... High on all elements. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 55 31 52 40 / 0 0 0 30 Atlanta 49 34 52 41 / 0 0 5 40 Blairsville 46 25 50 34 / 0 0 10 20 Cartersville 47 30 52 40 / 0 0 10 40 Columbus 55 37 58 46 / 0 0 20 40 Gainesville 51 32 51 39 / 0 0 0 30 Macon 56 36 56 43 / 0 0 10 40 Rome 47 29 53 40 / 0 0 10 40 Peachtree City 51 33 54 41 / 0 0 10 40 Vidalia 62 40 59 48 / 0 0 5 20 && .FFC WATCHES/WARNINGS/ADVISORIES... Freeze Watch from this evening through Sunday morning for the following zones: Banks...Barrow...Bartow...Carroll...Catoosa... Chattooga...Cherokee...Clarke...Clayton...Cobb...Coweta...Dade... Dawson...DeKalb...Douglas...Fannin...Fayette...Floyd...Forsyth... Gilmer...Gordon...Gwinnett...Hall...Haralson...Heard...Henry... Jackson...Lumpkin...Madison...Meriwether...Murray...Newton... North Fulton...Oconee...Oglethorpe...Paulding...Pickens...Pike... Polk...Rockdale...South Fulton...Spalding...Towns...Troup... Union...Walker...Walton...White...Whitfield...Wilkes. Freeze Warning until 10 AM EST this morning for the following zones: Bartow...Carroll...Catoosa...Chattooga...Cherokee... Dade...Dawson...Fannin...Floyd...Gilmer...Gordon...Haralson... Lumpkin...Murray...Paulding...Pickens...Polk...Towns...Union... Walker...White...Whitfield. && SHORT TERM...Baker LONG TERM....King AVIATION...Baker
Hazardous weather outlook, Nov 10, 5:00 AM EST, 5 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 500 AM EST Sat Nov 10 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111000- Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- 500 AM EST Sat Nov 10 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... A Freeze Warning is in effect Saturday morning until 10 AM for northwest and far north Georgia. Freezing temperatures are once again anticipated late Saturday night. These freezing temperatures could damage sensitive vegetation and unprotected outdoor plumbing. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Freezing temperatures are expected to affect portions of north and west central Georgia on Sunday morning. Widespread freezing temperatures will once again be possible for much of the area next Wednesday and Thursday morning as well. These freezing temperatures could damage sensitive vegetation and unprotected outdoor plumbing. Widespread rainfall is expected throughout north and central Georgia on Monday and Tuesday, and could be heavy at times. Localized flooding concerns are possible where heavy rainfall occurs. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 8:27 PM EST | Special Weather Statement | FFC | Treutlen | 33 min |
Nearby
Freeze Warnings in Georgia, 2018Every freeze warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.